MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE RETRIEVER 4X20; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO XP PROVUE RETRIEVER 4X20; CATHETER, THROMBUS RETRIEVER
Catalog Number 90182
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during the thrombectomy procedure of the middle cerebral artery (mca), the stent retriever (subject device) could not be withdrawn from the patient vessel.The reported event required an aspiration catheter to remove the stent.The procedure was successfully completed with another device with no consequences to the patient.
 
Additional Manufacturer Narrative
The device history record confirms that the device met all material, assembly and performance specifications.The retriever was returned loaded into the stryker microcatheter used during the procedure.The reported complaint was confirmed based on analysis.Visual inspection was performed on the retriever and it was observed the proximal section was protruding through the proximal end of the catheter.The retriever was jammed in the microcatheter.In addition, excessive kinks and damage was seen to the catheter shaft.The returned microcatheter was filled with procedural fluid and attempts to flush the device to remove the retriever were not successful.Functional testing could not be performed due to the damaged condition of the returned device.The device was stated to be in good condition and was prepared according to the dfu specifications.The reported issue is covered in the device directions for use.The risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event was confirmed, it is likely that the damage to microcatheter shaft was due to difficulty in withdrawing the retriever, therefore, a probable cause of ''caused by other' will be assigned to the reported issue.
 
Event or Problem Description

Brand Name
TREVO XP PROVUE RETRIEVER 4X20
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key8498129
Report Number3012931345-2019-00035
Device Sequence Number1650742
Product Code NRY
UDI-Device Identifier00815742001822
UDI-Public00815742001822
Combination Product (Y/N)N
PMA/510(K) Number
K132641
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2020
Device Catalogue Number90182
Device Lot Number0000014454
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2019
Initial Date Received by Manufacturer 03/21/2019
Supplement Date Received by Manufacturer05/03/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRATION CATHETER(PENUMBRA)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight82